zbMATH — the first resource for mathematics

The life spans of a Bellman-Harris branching process with immigration. (English. Russian original) Zbl 0668.60076
J. Sov. Math. 38, No. 5, 2198-2210 (1987); translation from Probability distributions and mathematical statistics, Collect. Artic., Tashkent 1986, 60-82 (1986).
[For the entire collection see Zbl 0626.00025.]
One considers two schemes of the Bellman-Harris process with immigration when
a) the lifetime of the particles is an integral-valued random variable and the immigration is defined by a sequence of independent random variables;
b) the distribution of the lifetime of the particles is nonlattice and the immigration is a process with continuous time.
One investigates the properties of the life spans of such processes. The results obtained here are a generalization to the case of Bellman-Harris processes of the results of A. M. Zubkov [Theory Probab. Appl. 17, 174-183 (1972; Zbl 0267.60084); translation from Teor. Veroyatn. Primen. 17, 179-188 (1972)] obtained for Markov branching processes. For the proof one makes use in an essential manner of the well-known Goldstein inequalities estimating the generating function of the Bellman-Harris process in terms of the generating functions of the imbedded Galton- Watson process.

60J80 Branching processes (Galton-Watson, birth-and-death, etc.)
Full Text: DOI
[1] G. P. Klimov, Stochastic Queueing Systems [in Russian], Nauka, Moscow (1966).
[2] B. A. Sevast’yanov, Branching Processes [in Russian], Nauka, Moscow (1971).
[3] A. G. Pakes, ?On the critical Galton-Watson process with immigration,? J. Austral. Math. Soc.,12, No. 4, 476?482 (1971). · Zbl 0249.60045 · doi:10.1017/S1446788700010375
[4] K. B. Athreya and P. E. Ney, Branching Processes, Springer, New York (1972). · Zbl 0259.60002
[5] A. M. Zubkov, ?The life spans of a branching process with immigration,? Teor. Veroyatn. Primen.,17, No. 1, 179?188 (1972). · Zbl 0267.60084
[6] V. A. Vatutin, ?Discrete limit distributions of the number of particles in critical Bellman-Harris branching processes,? Teor. Veroyatn. Primen.,22, No. 1, 150?155 (1977). · Zbl 0391.60082
[7] V. V. Petrov, Sums of Independent Random Variables, Springer, New York (1975). · Zbl 0322.60043
[8] W. Feller, An Introduction to Probability Theory and Its Applications, Vols. I, II, Wiley, New York (1968 and 1966). · Zbl 0138.10207
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.